MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A3b: gender: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab clinical supervisor the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the sheath broke inside of a patient.It was retrieved and saved.Additional information was received on 17apr2024: the procedure being performed was a left heart diagnostic angio via right femoral access.When attempting to remove the sheath they pulled until it separated.All pieces of sheath were removed in the cath lab.The patient was sent to surgery for endoractomy patch and hematoma evacuation.Size of hematoma was not received.No history of femoral closure at this hospital.Growing shot taken, however, not available at this time.Reported blood loss was less than 250ml.The patient was stable.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d4 udi and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted, however, a photo was provided by the account.The complaint can be confirmed for a sheath separation based on the photo provided by the account.Without a sample, the exact root cause cannot be determined.The likely root cause is the user encountered resistance during withdraw from plaque or a spasm that caused the sheath to separate.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19288710
Report Number1118880-2024-00071
Device Sequence Number12548510
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public(01)00389701007472(17)260201(10)0000413738
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberN/A
Device Catalogue NumberRSS602
Device Lot Number0000413738
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age77 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite